Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 115, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 29, 2016, 10:08 PM MDT for Bent County, Prowers County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2016, 10:08 PM MDT (04:08 UTC)
- Expired
- Jun 29, 2016, 10:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bent County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 155 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 7:20 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 4.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 2873 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
772
WUUS55 KPUB 300408
SVRPUB
COC011-099-300445-
/O.NEW.KPUB.SV.W.0115.160630T0408Z-160630T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1008 PM MDT WED JUN 29 2016
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PROWERS COUNTY IN SOUTHEASTERN COLORADO...
EASTERN BENT COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 1045 PM MDT
* AT 1007 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAMAR...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAMAR...HOLLY...GRANADA...HARTMAN AND BRISTOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3800 10275 3817 10265 3813 10209 3782 10225
TIME...MOT...LOC 0407Z 292DEG 39KT 3806 10258
HAIL...1.00IN
WIND...60MPH
$$
MW3 follow-up statements
404
WWUS55 KPUB 300424
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1024 PM MDT WED JUN 29 2016
COC011-300432-
/O.CAN.KPUB.SV.W.0115.000000T0000Z-160630T0445Z/
BENT CO-
1024 PM MDT WED JUN 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BENT COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
SOUTHEASTERN COLORADO.
LAT...LON 3798 10263 3815 10254 3813 10209 3782 10225
TIME...MOT...LOC 0422Z 307DEG 34KT 3797 10242
$$
COC099-300445-
/O.CON.KPUB.SV.W.0115.000000T0000Z-160630T0445Z/
PROWERS CO-
1024 PM MDT WED JUN 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR CENTRAL PROWERS COUNTY...
AT 1022 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF GRANADA...OR 13 MILES SOUTHEAST OF LAMAR...MOVING SOUTHEAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOLLY...GRANADA...HARTMAN AND BRISTOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3798 10263 3815 10254 3813 10209 3782 10225
TIME...MOT...LOC 0422Z 307DEG 34KT 3797 10242
HAIL...1.00IN
WIND...60MPH
$$
MW449
WWUS55 KPUB 300436
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1036 PM MDT WED JUN 29 2016
COC099-300445-
/O.CON.KPUB.SV.W.0115.000000T0000Z-160630T0445Z/
PROWERS CO-
1036 PM MDT WED JUN 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR CENTRAL PROWERS COUNTY...
AT 1035 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
GRANADA...OR 19 MILES SOUTHWEST OF COOLIDGE...MOVING SOUTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRANADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3796 10248 3808 10241 3804 10213 3782 10225
TIME...MOT...LOC 0435Z 309DEG 28KT 3790 10231
HAIL...1.00IN
WIND...60MPH
$$
MW936
WWUS55 KPUB 300442
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1042 PM MDT WED JUN 29 2016
COC099-300452-
/O.EXP.KPUB.SV.W.0115.000000T0000Z-160630T0445Z/
PROWERS CO-
1042 PM MDT WED JUN 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PROWERS COUNTY WILL
EXPIRE AT 1045 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
SOUTHEASTERN COLORADO.
LAT...LON 3796 10248 3808 10241 3804 10213 3782 10225
TIME...MOT...LOC 0441Z 292DEG 39KT 3790 10231
$$
MWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:11 PM MDT, 6 hours 57 minutes earlier.
Area forecast discussion, Jun 29, 3:11 PM MDT, 6 hours 57 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 311 PM MDT WED JUN 29 2016 .SHORT TERM...(This evening through Thursday) Issued at 309 PM MDT Wed Jun 29 2016 Convection developing over the mountains again this afternoon as moisture gradually increases, with a few storms along the I-25 corridor as of 21z. Expect storms to continue over the high terrain and interior valleys into early evening, and with a few models suggesting at least isolated -shra/-tsra persisting past midnight, will keep low pops in place through early Thursday morning. Over the I-25 corridor and eastern plains, mountain convection will gradually spread eastward toward lower elevations, with mesoscale models suggesting some new development out toward the KS border after 22z, though they have been way overdone with lower elevation storms so far this afternoon. Plenty of CAPE in place over the plains with values in the 1500-2500 j/kg range, so an isolated severe storm is possible, even with rather weak 0-6km shear. Earlier thinking was some sort of MCS would roll southward through the plains late evening and overnight, but latest hi-res models have shifted best forcing eastward into Neb/Nrn KS, as low level jet is rather slow to increase over the high plains. On Thursday, old frontal boundary sags back south through the area, reaching the NM border by late afternoon. Deepening low level upslope behind the front and a continued influx of mid-level moisture from the south will lead to widespread convection across the area, with storms developing fairly early in the day as instability increases quickly area-wide. Convection will also be aided by weak short wave moving through the region and cooling temps aloft. Marginal severe threat remains in place over the plains, though again deep layer shear is only around 30 kts, which may limit storm strength/severity. Threat for heavy rain will ramp up through the day, especially east of I-25 as 60f plus dewpoint advect westward behind the front. Clouds and precip will hold max temps down somewhat, with plains staying below 90f for a change. .LONG TERM...(Thursday night through Wednesday) Issued at 309 PM MDT Wed Jun 29 2016 ...Active weather Thursday night through Saturday... Upper level disturbances combined with a fledgling monsoon will keep the threat of some severe weather and flooding going through at least the first half of the weekend. Thursday evening...could be the most critical part of the long-term forecast. Pattern does not look extreme, but there are enough ingredients in place to raise some concerns for potential flooding. At the surface, moderate easterly or upslope flow in place. Winds aloft will be relatively weak. Flow aloft strengthens a bit through the evening, which will help move convection to the east, but there could be several rounds or waves of convection moving through, which will increase the threat of heavy rain falling on saturated ground. Instability will be sufficient for moderate to heavy rain, with CAPE ranging from 1-2K j/kg over the Plains. A couple of short wave disturbances will help maintain convection through Thu evening and overnight. Precip H2O values look in the 1.5 inch range for portions of the plains, or about double the average. Bottom line...potential for heavy rain is there and will have to keep an eye out for mesoscale trend through Thu night. Friday...Still the threat of heavy rain, but severe parameters are elevated as well. Mid-level flow strengthens ahead of approaching short wave trough over the 4 Corners region. Severe potential looks highest over the Palmer dvd and far SE Plains late in the afternoon and through Fri evening. With CAPE approaching 2000 J/kg over the Plains and bulk sheers 40-50 kts, depending on evolution of Convection Thu nite-Fri morning could see a risk of some severe storms this day. Temps remain a bit below average with widespread cloud cover and areas of precip along with upslope flow over the Plains. By Saturday, the short wave should be passing through Ern CO in the morning or early afternoon. If the timing is a bit slower, could see a repeat threat of heavy rain and/or svr wx Sat afternoon, but if the system moves through quickly we could see a faster cut-off in the heavy rain and svr threats. Either way, still looks like temps will remain below average, generally in the 80s for the lowe elevations and 60s-70s for the high country. From Sunday and beyond, some poor consistency in the models. Earlier runs of the GFS had a return to hot and less moist conditions with the upper high building strongly over NM and the Desert SW. Latest GFS is starting to trend closer to the EC...which maintains the current weak monsoonal patter over the SW and Central Rockies. With the uncertainties, will keep the forecast closest to the Ensemble blends. Rose && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 309 PM MDT Wed Jun 29 2016 Isolated tsra possible all taf sites into the early evening, as slow moving storms drift away from the higher terrain. Will carry a vcts mention all terminals until 02Z-03z, with storms pushing eastward onto the plains by late evening. Overnight, terminals should remain VFR, though some patchy stratus will be possible on the plains to the east of KPUB and KCOS, while a few -tsra linger over the mountains past 06z. On Thursday, expect tsra to be more widespread across the region, with storms developing before 18z over the mountains and spreading across lower elevations in the afternoon. With more moisture available, expect cloud bases to be lower with storms Thu afternoon, and periods of MVFR/IFR look possible with stronger convection. && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...PETERSEN LONG TERM...ROSE AVIATION...PETERSEN
Hazardous weather outlook, Jun 29, 11:56 AM MDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1156 AM MDT WED JUN 29 2016 COZ058>089-093>099-301800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1156 AM MDT WED JUN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY THIS AFTERNOON...THEN SPREAD ACROSS THE PLAINS FROM MID- AFTERNOON INTO THE EVENING. THUNDERSTORMS ACROSS THE MOUNTAINS AND I-25 CORRIDOR TODAY WILL BE CAPABLE OF PRODUCING LIGHTNING...LOCALLY HEAVY RAINFALL...AND ERRATIC GUSTY WINDS UP TO 50 MPH. AS STORMS MOVE INTO THE PLAINS...ONE OR TWO COULD BECOME SEVERE...PRODUCING HAIL TO AROUND 1 INCH IN DIAMETER...AND WIND GUSTS OVER 60 MPH. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS WILL BE ACROSS KIOWA...BENT...AND PROWERS COUNTIES. LOCALLY HEAVY RAINFALL ON ALREADY SATURATED SOILS COULD QUICKLY RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE ANTICIPATED EACH DAY WITH THE GREATEST COVERAGE OF STORMS FROM THURSDAY INTO SATURDAY. SMALL HAIL...LOCALLY HEAVY RAINFALL...WIND GUSTS TO AROUND 50 MPH AND LIGHTNING WILL BE POSSIBLE WITH THUNDERSTORMS DURING THIS PERIOD. IN ADDITION...THE POTENTIAL EXISTS FOR A FEW STRONG TO SEVERE THUNDERSTORMS...PRIMARILY OVER THE EASTERN PLAINS FROM THURSDAY INTO SATURDAY WHERE THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH. ALSO...INCREASING POTENTIAL FOR HEAVY RAINFALL IS ANTICIPATED FROM THURSDAY INTO SATURDAY WITH FLASH FLOODING POSSIBLE ON AREA BURN SCARS AND IN URBAN AREAS WHICH TAKE A DIRECT HIT FROM THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST PLAINS. 10/77
In the hours before
Special weather statement, Jun 29, 8:08 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 808 PM MDT WED JUN 29 2016 COZ089-300245- CROWLEY COUNTY CO- 808 PM MDT WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROWLEY COUNTY UNTIL 845 PM MDT... AT 808 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF SUGAR CITY...OR 26 MILES NORTH OF LA JUNTA...MOVING SOUTH AT 25 MPH. BRIEF HEAVY RAIN...DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ORDWAY AND SUGAR CITY. LAT...LON 3843 10373 3841 10356 3818 10358 3821 10384 TIME...MOT...LOC 0208Z 013DEG 22KT 3835 10367 MW
Special weather statement, Jun 29, 8:30 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 830 PM MDT WED JUN 29 2016 COZ095-300300- WESTERN KIOWA COUNTY CO- 830 PM MDT WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA COUNTY UNTIL 900 PM MDT... AT 829 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARLINGTON...OR 31 MILES NORTHEAST OF NORTH LA JUNTA...MOVING SOUTHWEST AT 10 MPH. HEAVY RAIN...NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ARLINGTON AND BLUE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR SOUTHEASTERN COLORADO. 721 PM MDT WED JUN 29 2016 LAT...LON 3842 10334 3840 10309 3827 10306 3827 10345 TIME...MOT...LOC 0229Z 025DEG 8KT 3836 10322 MW
Local storm report, Jun 29, 8:39 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
839 PM MDT WED JUN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 1 NE SUGAR CITY 38.24N 103.65W
06/29/2016 M1.00 INCH CROWLEY CO TRAINED SPOTTER
&&
STARKSpecial weather statement, Jun 29, 9:15 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
915 PM MDT WED JUN 29 2016
COZ096-300345-
EASTERN KIOWA COUNTY CO-
915 PM MDT WED JUN 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA COUNTY UNTIL
945 PM MDT...
AT 915 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR TOWNER...OR 21 MILES SOUTHEAST OF CHEYENNE WELLS...MOVING
SOUTHEAST AT 60 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SHERIDAN LAKE AND TOWNER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
SOUTHEASTERN COLORADO.
LAT...LON 3832 10205 3832 10223 3854 10232 3861 10230
3862 10210 3862 10205
TIME...MOT...LOC 0315Z 325DEG 52KT 3854 10216
MWSpecial weather statement, Jun 29, 9:24 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
924 PM MDT WED JUN 29 2016
COZ095-097-098-300400-
LAMAR VICINITY/PROWERS COUNTY CO-WESTERN KIOWA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
924 PM MDT WED JUN 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...
SOUTHWESTERN KIOWA AND NORTHERN BENT COUNTIES UNTIL 1000 PM MDT...
AT 923 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES SOUTH OF BLUE LAKE TO NEAR JOHN MARTIN
RESERVOIR TO NEAR MCCLAVE TO NEAR LAMAR. MOVEMENT WAS SOUTH AT 25
MPH.
HEAVY RAIN...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAMAR...LAS ANIMAS...WILEY...MCCLAVE...BLUE LAKE...HASTY...
CADDOA AND FORT LYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
SOUTHEASTERN COLORADO.
LAT...LON 3805 10337 3799 10294 3796 10253 3824 10246
3825 10273 3827 10302 3827 10333
TIME...MOT...LOC 0323Z 003DEG 48KT 3817 10329 3813 10303 3812 10278
3810 10251
MWSpecial weather statement, Jun 29, 9:48 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 948 PM MDT WED JUN 29 2016 COZ098-300430- LAMAR VICINITY/PROWERS COUNTY CO- 948 PM MDT WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS COUNTY UNTIL 1030 PM MDT... AT 946 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRISTOL...OR 12 MILES EAST OF LAMAR...MOVING SOUTHEAST AT 25 MPH. HEAVY RAIN...NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOLLY...GRANADA...HARTMAN AND BRISTOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR SOUTHEASTERN COLORADO. LAT...LON 3799 10254 3826 10243 3826 10206 3785 10205 TIME...MOT...LOC 0346Z 297DEG 30KT 3812 10239 MW
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:00 PM MDT | Special Weather Statement | PUB | Bent | 45 min |
| Jun 29, 6:44 PM MDT | Special Weather Statement | PUB | Bent | 46 min |
| Jun 29, 6:50 PM MDT | Special Weather Statement | PUB | Baca | 25 min |
| Jun 29, 7:21 PM MDT | Special Weather Statement | PUB | Baca | 39 min |
| Jun 29, 7:50 PM MDT | Special Weather Statement | PUB | Baca | 40 min |
| Jun 29, 8:01 PM MDT | Special Weather Statement | PUB | Baca | 29 min |
| Jun 29, 8:08 PM MDT | Special Weather Statement | PUB | Crowley | 37 min |
| Jun 29, 8:21 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 24 min |
| Jun 29, 8:30 PM MDT | Special Weather Statement | PUB | Kiowa | 30 min |
| Jun 29, 8:40 PM MDT | Areal Flood Advisory | PUB | Kiowa | 3 hr |
| Jun 29, 9:24 PM MDT | Special Weather Statement | PUB | Bent | 36 min |
| Jun 29, 9:48 PM MDT | Special Weather Statement | PUB | Prowers | 42 min |
| Jun 29, 10:41 PM MDT | Special Weather Statement | PUB | Prowers | 34 min |
| Jun 30, 2:34 PM MDT | Special Weather Statement | PUB | 26 min | |
| Jun 30, 2:35 PM MDT | Flash Flood Watch | PUB | Bent, Crowley, Kiowa, Prowers | 11 hr |
| Jun 30, 3:01 PM MDT | Special Weather Statement | PUB | Baca | 29 min |
| Jun 30, 3:22 PM MDT | Special Weather Statement | PUB | Las Animas | 23 min |
| Jun 30, 3:28 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 26 min |
| Jun 30, 4:03 PM MDT | Special Weather Statement | PUB | Baca | 42 min |
| Jun 30, 4:54 PM MDT | Special Weather Statement | PUB | Prowers | 51 min |
| Jun 30, 5:50 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Kiowa, Prowers | 40 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.